User Tag List

Results 1 to 7 of 7

Thread: Overactive and have fibriods

  
  1. #1
    Junior Member Achievements:
    1 year registered1000 Experience Points
    Menna's Avatar

    Join Date
    Aug 2010
    Posts
    4
    Country
    UK
    Gender
    Female

    Search Overactive and have fibriods

    Hi,

    My name is Menna and I'm new to the forum. I am overactive and have been for about 3 years, had iodine treatment which docs think may have cured it but I'm not entirely convinced, as sometimes my eyes are staring and I seem to be on the go all the time just lately. I also suffer from fibroids although these have now shrunk due to a procedure I had done to shrink them, I also get bruises especially on my thighs and sometimes get numbness in my hands added to this I'm not sleeping great does anyone out there suffer with the same symptoms as me? It would be great to get any advice as overactive thyroid I've been told isn't as common as underactive.
    Menna

  2. #2
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    Hi @Menna

    to the forums I was overactive for 8 years but then had treat with RAI and since then have been having issues with my health.

    You said you had a similar treatment but what was the outcome? Did you have any blood tests done afterwards? Also when was the treatment done?

    Starring/Numbness is actually a symptom of low thyroid so not sure how it fits in your overactive category. It could be for various other reasons too.

    Are you taking any medication at all?

  3. #3
    Junior Member Achievements:
    1 year registered1000 Experience Points
    Menna's Avatar

    Join Date
    Aug 2010
    Posts
    4
    Country
    UK
    Gender
    Female
    Hi Mike,
    I had treatment last September have had regular checks at hospital and docs say that there isn't something quite right with the chemical in my brain which I pressume is to do with the production of thyroxine? Doc didn't really explain properly as when I asked him does the thyroid affect my immune system he didn't answer me I'm sure it does cus sometimes I feel all kinds of aches and pains. Blood tests are ok due for another one soon not on any medication. for replying back

  4. #4
    Administrator Achievements:
    VeteranCreated Album picturesCreated Blog entryTagger First ClassOverdriveSocial25000 Experience Points
    Mike's Avatar

    Join Date
    Oct 2008
    Location
    London
    Posts
    1,195
    Country
    UK
    Gender
    Male
    Blog Entries
    19
    This is strange. From my understanding once you had the treatment, you are supposed to go Hypo even for a short period of time as most or part of your thyroid gland is destroyed. In my case, I went hypo all together.

    When you say blood results have been okay, does it mean your doctor said okay or did you check those yourself? There are all sort of doctors out there who would even say yes to not so right results. I think you are talking about the pituitary gland (The master gland of all) which controls the thyroid gland via TSH and commands it to produce more or less hormones. Your immune system could be affected by antibodies as well.

    Did you have other blood tests like Vitamin B12, Vitamin D, Calcium etc if you are having aches and pains?

  5. #5
    Junior Member Achievements:
    1 year registered1000 Experience Points
    Menna's Avatar

    Join Date
    Aug 2010
    Posts
    4
    Country
    UK
    Gender
    Female
    Yes I know thats whats supposed to happen but I don't think its happened yet or its taking its time to go underactive or as my own doc told me maybe I'm just one of those people who after having the treatment I have just stabilised. Doc said blood tests ok I have been checked for Vit B12, D, etc all ok.

  6. #6
    Junior Member Achievements:
    1 year registered1000 Experience Points
    Ayse's Avatar

    Join Date
    Aug 2010
    Posts
    9
    Country
    Scotland
    Gender
    Female
    Hi @Menna ,

    Did you get the RAI for Graves disease, I know a few people who have needed RAI twice! When did you have it done, if it was just lately and it was due to Graves it could be that it has set your antibodies off. For some reason RAI can stimulate the antibodies and as it is only killing the thyroid, not the antibodies, they can increase or be stimulated again in Graves.

    Unfortunately Graves is for life and the thyroid like the eyes and legs are symptoms or victims even of the disease. Unlike Hashis where antibodies go when there is no thyroid to attack they're still there waiting to pounce with Graves

    Can you not ask doc for actual no's and ranges in your results (they can't refuse you a copy) then it will be a lot clearer.

    All the symptoms you mentioned could be either hyper or hypo or both if you do have Graves? The eyes can start up when levels are low as well as high, have you been offered thyroxine or anything by doc that would give a clue as to where your levels are or is the usual case of saying "it's normal"!

    I was overactive for..lol too many years and was treated with anti thyroid drugs (carbimazole) then block and replace until I had total thyroidectomy last year. Anything you want to know just ask.

  7. #7
    Junior Member Achievements:
    1 year registered1000 Experience Points
    Menna's Avatar

    Join Date
    Aug 2010
    Posts
    4
    Country
    UK
    Gender
    Female
    Hi @Ayse ,

    for your message I had RAI in September '09 and guess now I'm waiting to go underactive, going to hospital for regular check ups. Got appointment for blood test tomorrow so will ask nurse to check results on the computer. Still think I may be over as bowel movements are more frequent again have been for about 6 months. I was on carbimazole for a while before I had the RAI and found that it messed my immune system loads I was feeling really low and was catching everything going! Still don't feel great very low at mo but this could be to do with time of the month ah the joys of being a woman eh!

 

 

  • Advertising

    advertising
    ThyroidHelp.org
    has no influence
    on advertisings
    that are displayed by
    Google Adsense

      
     

Similar Threads

  1. Advice Appreciated - Overactive thyroid and bulging eyes
    By meche in forum ThyroidHelp Welcome Area
    Replies: 3
    Last Post: 24th February 2012, 05:19 PM
  2. Borderline Overactive
    By mikeyr01 in forum ThyroidHelp Welcome Area
    Replies: 2
    Last Post: 8th November 2011, 04:09 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  
Powered by vBulletin™ Version 4.2.4
Copyright © 2017 vBulletin Solutions, Inc. All rights reserved.
All times are GMT. The time now is 04:46 AM.